A Multiplier Rule for a Functional Subject to Certain Integrodifferential Constraints

[+] Author and Article Information
M. Wittler, C. N. Shen

Department of Mechanical Engineering, Rensselaer Polytechnic Institute, Troy, N. Y.

J. Basic Eng 91(2), 185-189 (Jun 01, 1969) (5 pages) doi:10.1115/1.3571056 History: Received December 16, 1968; Online November 03, 2011


A problem in the optimal control of a nuclear rocket requires the minimization of a functional subject to an integral equation constraint and an integrodifferential inequality constraint. A theorem giving first-order necessary conditions is derived for this problem in the form of a multiplier rule. The existence of multipliers and the arbitrariness of certain variations is shown. The fundamental lemma of the calculus of variations is applied. A simple example demonstrates the applicability of the theorem.

Copyright © 1969 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In